Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 8, 2007, 3:38 PM MDT. It took effect at Apr 9, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 3:38 PM MDT (21:38 UTC)
- In effect from
- Apr 9, 2007, 12:00 PM MDT
- Expired
- Apr 9, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 082138 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 338 PM MDT SUN APR 8 2007 IDZ017-020-021-091045- /O.NEW.KPIH.WI.Y.0005.070409T1800Z-070410T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 338 PM MDT SUN APR 8 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 NOON TO 9 PM MDT MONDAY. A COLD FRONT WILL TRACK ACROSS THE AREA AROUND MID-DAY MONDAY. WITH THE PASSAGE OF THE COLD FRONT...SOUTHWEST WINDS IN THE AFTERNOON WILL INCREASE ACROSS THE SNAKE VALLEY AND RANGE BETWEEN 25 TO 35 MPH WITH GUSTS REACHING NEAR 50 MPH. THE STRONGEST WINDS WILL BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 090906 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT MON APR 9 2007 IDZ017-020-021-092200- /O.CON.KPIH.WI.Y.0005.070409T1800Z-070410T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 306 AM MDT MON APR 9 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A COLD FRONT WILL TRACK ACROSS THE AREA AROUND MID-DAY TODAY. WITH THE PASSAGE OF THE COLD FRONT...SOUTHWEST WINDS IN THE AFTERNOON WILL INCREASE ACROSS THE SNAKE VALLEY AND RANGE BETWEEN 25 TO 35 MPH WITH GUSTS REACHING NEAR 50 MPH. THE STRONGEST WINDS WILL BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 092113 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 313 PM MDT MON APR 9 2007 IDZ017-092215- /O.CAN.KPIH.WI.Y.0005.000000T0000Z-070410T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 313 PM MDT MON APR 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS IN THE EASTERN MAGIC VALLEY HAVE DECREASED TO BELOW THE ADVISORY THRESHOLD. THE WIND WILL CONTINUE TO BE BREEZY FOR MOST OF THE EVENING AND INTO THE LATE NIGHT HOURS. WINDS WILL INCREASE AGAIN ON TUESDAY AFTERNOON...BUT NOT AS STRONG AS MONDAY. $$ IDZ020-021-100300- /O.CON.KPIH.WI.Y.0005.000000T0000Z-070410T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 313 PM MDT MON APR 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT HAS MOVED THROUGH THE SNAKE RIVER PLAIN AND BROUGHT WITH IT STRONG WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS STRONG AS 50 MPH. THE WIND SHOULD DECREASE DURING THE EARLY EVENING...ALTHOUGH IT WILL STAY BREEZY FOR MUCH OF THE NIGHT. WINDY CONDITIONS ARE EXPECTED TO RETURN ON TUESDAY...ALTHOUGH NOT AS STRONG AS MONDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MESSICK
000 WWUS75 KPIH 100254 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 854 PM MDT MON APR 9 2007 IDZ020-021-100400- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-070410T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 854 PM MDT MON APR 9 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS ACROSS THE MID AND UPPER SNAKE RIVER PLAIN HAVE BEGUN TO SUBSIDE...HOWEVER THEY WILL REMAIN IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 35 MPH POSSIBLE THROUGH 11 PM. MANY LOCATIONS NEAR RECENTLY PLOWED FIELDS WILL EXPERIENCE PERIODS OF BLOWING DUST THROUGHOUT THE REMAINDER OF THE EVENING. BREEZY WINDS OF 15 TO 25 MPH WILL BE ON TAP THROUGHOUT MUCH OF THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:30 PM MDT, 8 minutes earlier.
Area forecast discussion, Apr 8, 3:30 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MDT SUN APR 8 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPPER LOW SITUATED NEAR SLC WILL MOVE SLOWLY EAST. WRAP-AROUND MOISTURE/INSTABILITY COULD RESULT IN SHOWERS WITH POSSIBLY AN ISOLATED THUNDERSTORM ACROSS SE ZONES THRU 06Z. SHORT WAVE RIDGE BUILDS INTO AREA LATE TONIGHT. THIS WILL BE SHORT LIVED...GFS FORECASTING A COLD FRONT TO TRACK ACROSS AREA BY MID-DAY MONDAY. FRONT WILL PRODUCE MTN SHOWERS AND STRONG GUSTY WINDS ACROSS THE SNAKE VALLEY. IN FACT...WIND SCHEME SUGGESTS ADVISORY LEVEL WINDS FROM BYI TO IDA...25 TO 35 MPH WITH GUSTS TO 45 MPH DURING MONDAY AFTERNOON AND EARLY EVENING. HAVE ISSUED A WIND ADVISORY FOR THIS SCENERIO. ZONAL UPPER FLOW DEVELOPS ACROSS AREA FOR MONDAY NIGHT INTO TUESDAY NIGHT SO THREAT OF MTN SNOW SHOWERS WILL CONTINUE. SNAKE VALLEY WILL CONTINUE TO BE WINDY INTO TUESDAY BEFORE WINDS DIMINISH TUE NIGHT. WINTHER && .LONG TERM...LOW CONFIDENCE FORECAST FOR THIS ENTIRE PERIOD. RUN TO RUN CONSISTENCY HAS NOT BEEN PRESENT FOR SOME MODERATE TO STRONG WAVES FOR THIS PERIOD. AND THE REASON WHY IS FAIRLY SIMPLE. 500MB 5-WAVE PATTERN INDICATES NEAR ZONAL FLOW FOR WESTERN NORTH AMERICA OF A MODERATE TO STRONG INTENSITY. SO TIMING OF EMBEDDED SHORT WAVES CAN CHANGE WITH THE SLIGHTEST CHANGE IN PERTURBATION. BY SAT NIGHT...ECMWF AND GFS/LR ARE 180 DEGREES OUT OF PHASE WITH GFS SHOWING UPPER LEVEL RIDGE...ECMWF SHOWING UPPER LEVEL TROUGH. PREFER NOT TO WHIP-SAW AROUND...BUT HAVE INCREASED POPS IN SOME PERIODS TO BRING IN AT LEAST A MENTION OF PRECIP THREAT FOR THE DAY. TEMPERATURES HAVE TRENDED COLDER BUT WARMEST DAY STILL DEPENDENT ON SHORTWAVE TIMING. MESSICK && .AVIATION...SHORTWAVE ALONG ID-UT BORDER COULD WREAK SOME HAVOC IN THAT AREA THIS LATE AFTERNOON AND EVENING...AND STRATUS CONTINUES TO BE PROBLEMATIC FOR KSUN. GUIDANCE IN GENERAL HAS BEEN NO HELP WITH EVEN WINDS BEING INCORRECT. ONLY A GENERAL CLEARING TREND FOR THE REMAINDER OF TDA APPEARS CORRECT. HOWEVER...FOR MON AFTERNOON...EVEN GUIDANCE IS IN AGREEMENT THAT A SIGNIFICANT WIND EVENT IS APPROACHING. THIS WILL AFFECT VALLEY AIRPORTS KBYI KPIH AND KIDA. EXPECTING ONLY LIGHT PRECIPITATION AND CEILING TO STAY VFR CONDITIONS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 8, 5:59 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 559 AM MDT SUN APR 8 2007 IDZ017>025-031-032-091200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 559 AM MDT SUN APR 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG PACIFIC STORM SYSTEM WILL CRASH INTO THE REGION ON MONDAY...SENDING A STRONG COLD FRONT THROUGH EASTERN IDAHO. VERY WINDY CONDITIONS ARE EXPECTED FOR THE SNAKE RIVER VALLEY ON MONDAY...AND A WIND ADVISORY MAY BE NEEDED. UNSETTLED AND COOLER CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS SEVERAL PACIFIC SYSTEMS MOVE ACROSS THE PACIFIC NORTHWEST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.